MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to animas for evaluation.An evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (battery life w/ moisture) issue.The reporter alleged there was moisture in the battery compartment.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the issue may result in long term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 18-may-2018 with the following findings: a review of the pump¿s black box and alarm history showed a sudden drop in voltage resulting in eaw 177 (low battery) and eaw 128 (replace battery) warnings as well as a pump reboot event.Moisture was observed behind the display lens and inside the battery compartment.The returned battery cap was found to be undamaged and able to properly secure to the pump.During investigation, the battery compartment was found to be cracked from the thread area to the case seal and below the grip pad.A leak test was performed and a leak was identified in the battery compartment.The pump cover was opened and moisture was observed throughout the internal components.The pump¿s electrical draws were tested and¿ found not to be within required specifications.The observed high current draw levels were found to be due to moisture contamination.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7522930
Report Number2531779-2018-09251
Device Sequence Number1176286
Product Code OYC
UDI-Device Identifier10840406100341
UDI-Public10840406100341
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 05/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Was the Report Sent to FDA? Yes
Device Age22 MO
Initial Date Received by Manufacturer 05/05/2018
Supplement Date Received by Manufacturer05/05/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight60